Alert archive / New York / Small Craft Advisories in 2014
Small Craft Advisory 108, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 5, 2014, 9:39 PM EST. It took effect at Dec 6, 2014, 1:00 PM EST. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- Dec 5, 2014, 9:39 PM EST (02:39 UTC)
- In effect from
- Dec 6, 2014, 1:00 PM EST
- Expired
- Dec 7, 2014, 4:01 PM EST
- In force
- 27 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
626 WHUS71 KBUF 060239 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 939 PM EST FRI DEC 5 2014 LOZ042-061100- /O.NEW.KBUF.SC.Y.0108.141206T2300Z-141207T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 939 PM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 7 AM EST SUNDAY. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-061100- /O.NEW.KBUF.SC.Y.0108.141206T2300Z-141207T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 939 PM EST FRI DEC 5 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM SATURDAY TO 10 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 6 PM SATURDAY TO 10 AM EST SUNDAY. * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
7 follow-up statements
110 WHUS71 KBUF 060845 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 345 AM EST SAT DEC 6 2014 LEZ040-061645- /O.EXB.KBUF.SC.Y.0108.141206T1800Z-141207T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 345 AM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 AM EST SUNDAY. * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-061645- /O.CON.KBUF.SC.Y.0108.141206T2300Z-141207T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 345 AM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-061645- /O.CON.KBUF.SC.Y.0108.141206T2300Z-141207T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 345 AM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
272 WHUS71 KBUF 061748 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 1248 PM EST SAT DEC 6 2014 LOZ042-070200- /O.CON.KBUF.SC.Y.0108.141206T2300Z-141207T1200Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 1248 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-070200- /O.CON.KBUF.SC.Y.0108.141206T2300Z-141207T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 1248 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-070200- /O.CON.KBUF.SC.Y.0108.141206T1800Z-141207T1200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 1248 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ RSH
731 WHUS71 KBUF 062013 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 313 PM EST SAT DEC 6 2014 LOZ042-070415- /O.EXT.KBUF.SC.Y.0108.141206T2300Z-141207T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 313 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-070415- /O.EXT.KBUF.SC.Y.0108.141206T2300Z-141207T1900Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 313 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-070415- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141207T1000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 313 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
754 WHUS71 KBUF 062345 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 645 PM EST SAT DEC 6 2014 LOZ042-071000- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141207T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 645 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-071000- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141207T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 645 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-071000- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141207T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 645 PM EST SAT DEC 6 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
705 WHUS71 KBUF 070838 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 338 AM EST SUN DEC 7 2014 LOZ042-071645- /O.CON.KBUF.SC.Y.0108.000000T0000Z-141207T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 338 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-071645- /O.CON.KBUF.SC.Y.0108.000000T0000Z-141207T1800Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 338 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... * WINDS...NORTH 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-071500- /O.CON.KBUF.SC.Y.0108.000000T0000Z-141207T1500Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 338 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
919 WHUS71 KBUF 071429 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 929 AM EST SUN DEC 7 2014 LOZ042-072230- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141208T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 929 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ043-044-072230- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141208T0000Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 929 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-072230- /O.EXT.KBUF.SC.Y.0108.000000T0000Z-141208T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- 929 AM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM EST THIS EVENING... * WINDS...NORTHEAST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HITCHCOCK
467 WHUS71 KBUF 072101 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 401 PM EST SUN DEC 7 2014 LEZ040-LOZ042>044-072215- /O.CAN.KBUF.SC.Y.0108.000000T0000Z-141208T0000Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 401 PM EST SUN DEC 7 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 5, 7:16 PM EST, 2 hours 23 minutes earlier.
Area forecast discussion, Dec 5, 7:16 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE BUFFALO NY
716 PM EST FRI DEC 5 2014
.SYNOPSIS...
A WARM FRONT WILL BRING SOME PATCHY LIGHT RAIN OR MIXED
PRECIPITATION TO THE REGION THIS EVENING. LOW PRESSURE PASSING TO
THE SOUTH OF THE REGION WILL THEN BRING STEADIER RAIN LATE TONIGHT
AND SATURDAY...BEFORE HIGH PRESSURE BUILDS INTO THE AREA FOR
SUNDAY AND MONDAY. AFTER A COOL DAY ON SUNDAY...TEMPERATURES WILL
WARM TO NEAR NORMAL NEXT WEEK...WITH THE NEXT CHANCE OF
PRECIPITATION TUESDAY AND WEDNESDAY.
&&
.NEAR TERM /THROUGH SATURDAY/...
AS OF 00Z...REGIONAL RADAR IMAGERY STILL SHOWS THAT THE BULK OF THE
STEADIER PRECIP ASSOCIATED WITH THE WARM FRONTAL BOUNDARY REMAINS TO
OUR SOUTH...WITH JUST SOME PATCHY VERY LIGHT PRECIP PERIODICALLY
AFFECTING THE SOUTHERN TIER AND NORTH COUNTRY...AND MUCH MORE
SPORADICALLY AFFECTING LOCATIONS IN BETWEEN. RADAR TRENDS OVER THE
PAST COUPLE OF HOURS AND 18Z MODEL GUIDANCE BOTH SUGGEST THAT THIS
WILL CONTINUE TO BE THE GENERAL RULE THROUGH THE EVENING HOURS...SO
HAVE CONSEQUENTLY BACKED OFF A BIT ON POPS THROUGH THE FIRST HALF OF
THE NIGHT.
THE ABOVE SAID...SYSTEM RELATIVE ISENTROPIC ASCENT IS STILL FORECAST
TO INCREASE AND BECOME FAIRLY IMPRESSIVE FOR A PERIOD LATER TONIGHT
AND THE FIRST HALF OF SATURDAY IN CONJUNCTION WITH THE APPROACH OF
THE MAIN SURFACE LOW...WITH THE BULK OF THE PRECIP WITH THIS SYSTEM
PRIMARILY COMING BETWEEN 06Z AND 18Z. THUS...THE HIGH POPS FROM
CONTINUITY STILL REMAIN IN PLACE FOR THE OVERNIGHT HOURS AND
SATURDAY MORNING.
THERMAL PROFILES STILL MARGINAL WITH A FEW LOCATION ALONG THE
SOUTHERN TIER AND EAST OF LAKE ONTARIO RUNNING AT OR JUST BELOW
FREEZING...AND ANY WETBULB EFFECT OR EVAPORATIONAL COOLING IN THE
COLUMN MAY STILL BRING A PERIOD OF MIXED PRECIPITATION. FOR THIS
REASON WILL MAINTAIN THE CURRENT WINTER WEATHER ADVISORY IN PLACE.
HAVE ALSO ADDED INTERIOR SECTIONS OF JEFFERSON AND OSWEGO
COUNTIES.
SATURDAY...A 1040+ MB SURFACE HIGH WILL EXPAND INTO THE WESTERN AND
NORTHERN GREAT LAKES IN THE WAKE OF THE SYSTEM DEPARTING TO THE
EAST. A NORTHERLY GRADIENT WILL DEVELOP DURING THE MORNING IN
ADVANCE OF THIS HIGH. WHILE THIS WILL SUSTAIN COLD AIR ADVECTION
THROUGH THE DAY...850 MB TEMPERATURES ARE ONLY FORECAST TO DROP TO
NEAR -4C BY LATE IN THE DAY...BUT NOT TERRIBLY COLD FOR DECEMBER.
THIS PUSH OF COLD AIR WILL LIKELY ALLOW THE RAIN TO END FROM
NORTHWEST TO SOUTHEAST AS A MIX OR SOME LIGHT SNOW DURING THE
AFTERNOON.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY/...
EXTREMELY QUIET WEATHER IN THE SHORT TERM PERIOD...AS HIGH PRESSURE
BUILDS OVER THE AREA THROUGH THE DAY ON SUNDAY INTO SUNDAY NIGHT.
THE REMNANTS OF THE LOW PRESSURE SYSTEM IN THE NEAR TERM WILL QUICKLY
EXIT THE PICTURE EARLY ON SATURDAY NIGHT. GENERALLY LIGHT NORTHERLY
WINDS SATURDAY NIGHT AHEAD OF THE SURFACE HIGH WILL KEEP A COOL FLOW
OF AIR INTO THE FORECAST AREA. VERY DRY AIR WORKING IN WILL RESULT
IN MOSTLY CLEAR SKIES OVERNIGHT. COOL AIRMASS WITH CLEAR SKIES AND
LIGHT WINDS WILL FAVOR A COOL NIGHT...WITH LOWS IN THE TEENS AND
20S.
SUNDAY WILL BE A DRY AND CLEAR DAY...WITH PERHAPS A FEW HIGH THIN
CLOUDS WORKING ACROSS THE AREA LATER IN THE DAY. WINDS WILL REMAIN
FAIRLY LIGHT AND SHIFT AROUND TO THE NORTHEAST AS THE CENTER OF THE
SURFACE HIGH SLIDES ACROSS SOUTHERN CANADA. WITH THIS COOL AIRMASS
IN PLACE...HIGH TEMPERATURES ON SUNDAY WILL GENERALLY REMAIN JUST
BELOW FREEZING...WITH ONLY MID 20S EXPECTED IN THE NORTH COUNTRY.
MID AND HIGH CLOUDS WILL THICKEN UP SUNDAY NIGHT AND THE WINDS WILL
TURN AROUND TO THE SOUTHEAST AHEAD OF A SHORTWAVE APPROACHING THE
UPPER GREAT LAKES. LOW TEMPERATURES WILL BE COOL AGAIN...WITH TEENS
AND 20S COMMON...AND TEMPERATURES AROUND 10 IN THE NORTH COUNTRY.
&&
.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
AN INTERESTING WEATHER SYSTEM IS STILL ON TRACK TO EVOLVE MONDAY
NIGHT THROUGH WEDNESDAY. GLOBAL MODELS CONTINUE TO STRUGGLE WITH THE
FAIRLY COMPLEX EVOLUTION OF THIS SYSTEM. TO APPRECIATE THE
COMPLEXITY...THIS SYSTEM IS EXPECTED TO EVOLVE OUT OF A PACIFIC
SHORTWAVE CURRENTLY COMING ON SHORE IN THE PAC NORTHWEST ANOTHER
WEAK SOUTHERN STREAM SHORTWAVE NEAR SOUTHERN CALIFORNIA AND A HIGH
LATITUDE WAVE THAT IS PROGGED TO PHASE WITH BOTH SHORTWAVES OVER THE
NORTHEAST CONUS. MODEL TRENDS TODAY HAVE BEEN TOWARD CUTTING OFF AN
UPPER-LEVEL LOW OVER NEW ENGLAND RATHER THAN MAINTAINING AN OPEN
WAVE. HOWEVER...THIS IS WHERE THE SIMILARITIES IN THE MODELS END.
WHILE THE GFS HAS CAUGHT ONTO THE ECMWF TREND OF CUTTING OFF THE
LOW...IT REMAINS A FARTHER NORTH SOLUTION...WITH THE LOW CENTERED
OVER SOUTHERN CANADA JUST NORTH OF VERMONT BY WEDNESDAY MORNING. THE
FARTHER SOUTH ECMWF SOLUTION ACTUALLY CENTERS THE LOW OVER NEW
JERSEY BY WEDNESDAY MORNING. GIVEN THE CUT-OFF NATURE OF THIS
LOW...NEITHER SOLUTION CONTAINS SIGNIFICANT AMOUNTS OF COLD
AIR...BUT THE GFS REMAINS ON THE COOLER SIDE WITH 850MB TEMPS AROUND
-10 TO -12 C...COMPARED TO THE EC WHICH IS AROUND -6 TO -8 C.
SO WHAT DOES THIS ALL MEAN FOR THE FORECAST? THE OVERALL TREND HAS
BEEN TOWARD A WETTER SOLUTION FOR THE FORECAST AREA...AND THUS HAVE
INCREASED POPS ESPECIALLY TUESDAY AND TUESDAY NIGHT. PRECIPITATION
WOULD LIKELY START AS EITHER RAIN OR A RAIN SNOW MIX MONDAY
NIGHT...WITH COOLER TEMPERATURES FILTERING INTO THE FORECAST AREA
TUESDAY INTO TUESDAY NIGHT...WHICH WOULD BRING A CHANGE OVER TO SOME
LIGHT SYNOPTIC SNOW WITH PERHAPS SOME LAKE ENHANCEMENT IF THE COLDER
GFS SOLUTION VERIFIES. BY WEDNESDAY...THE EC SOLUTION WOULD RESULT
IN SYNOPTIC WRAP AROUND SNOW FALL ACROSS EASTERN NEW YORK...WITH A
BACK EDGE ACROSS CENTRAL OR WESTERN NEW YORK. HOWEVER...THE GFS
WOULD RESULT IN SOME LAKE EFFECT SNOW SHOWERS OFF OF BOTH LAKES ERIE
AND LAKE ONTARIO GIVEN THE NORTHERN TRACK AND COOLER TEMPERATURES.
EITHER WAY TEMPERATURES WILL LIKELY RUN BELOW NORMAL WITH
PRECIPITATION AROUND FROM MONDAY NIGHT THROUGH WEDNESDAY.
TIMING DIFFERENCES REMAIN ON HOW QUICKLY THE CUT OFF LOW WILL MOVE
EASTWARD WITH THE EC HOLDING THE LOW BACK THE LONGEST...AND THUS
DELAYING THE ONSET OF WARMER TEMPERATURES UNTIL THE START OF THE
FOLLOWING WEEK. THE GFS HOWEVER MOVES THE LOW OUT MORE QUICKLY...AND
THE AMPLIFYING PATTERN ACROSS THE CONUS WOULD RESULT IN MILD
TEMPERATURES ACROSS THE FORECAST AREA BY THE WEEKEND.
&&
.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
DURING THE COURSE OF TONIGHT AND SATURDAY...A COUPLE WAVES OF LOW
PRESSURE WILL PASS ALONG A WARM FRONTAL BOUNDARY DRAPED A LITTLE TO
THE SOUTH OF NEW YORK STATE. THE FIRST OF THESE WILL PRODUCE SOME
PATCHY LIGHT PRECIPITATION THROUGH THE EARLY OVERNIGHT HOURS...WHILE
THE SECOND AND STRONGER OF THESE WILL GENERATE STEADIER AND MORE
WIDESPREAD PRECIP OVERNIGHT AND SATURDAY MORNING...WITH THIS THEN
DIMINISHING SATURDAY AFTERNOON AS THE LOW PULLS AWAY AND AS HIGH
PRESSURE BEGINS BUILDING IN FROM THE CENTRAL GREAT LAKES.
WHILE THE VAST MAJORITY OF THE PRECIPITATION WILL FALL IN THE FORM
OF JUST PLAIN RAIN...SOME MIXED PRECIPITATION WILL BE POSSIBLE
ACROSS THE SOUTHERN TIER THIS EVENING AND THE NORTH COUNTRY THROUGH
MUCH OF THE NIGHT...WHERE FREEZING RAIN AND SLEET COULD PRODUCE A
LIGHT COATING OF ICE.
IN TERMS OF FLIGHT CONDITIONS...GENERAL IFR TO MVFR CONDITIONS THIS
EVENING SHOULD DETERIORATE TO IFR/VLIFR AREAWIDE LATER TONIGHT AND
EARLY SATURDAY MORNING AS THE PRECIP BECOMES MORE WIDESPREAD AND AS
A NORTHERLY MOISTURE-RICH UPSLOPE FLOW SETS UP ACROSS THE REGION.
ONCE ESTABLISHED...THESE POOR FLYING CONDITIONS SHOULD LAST INTO
EARLY SATURDAY AFTERNOON...WITH SOME LIMITED IMPROVEMENT TO IFR/LOW
MVFR THEN TAKING PLACE THROUGH THE REMAINDER OF THE TAF PERIOD.
OUTLOOK...
SATURDAY NIGHT...IFR/MVFR IMPROVING TO VFR.
SUNDAY AND MONDAY...MAINLY VFR.
TUESDAY AND WEDNESDAY...VFR/MVFR WITH A CHANCE OR RAIN OR SNOW.
&&
.MARINE...
A WEAK TO MODEST SOUTHERLY FLOW ACROSS THE LOWER GREAT LAKES WILL
FALL APART TONIGHT AS LOW PRESSURE TRACKS ACROSS THE OHIO VALLEY...
BEFORE TURNING NORTHERLY AND STRENGTHENING FOLLOWING THE PASSAGE OF
THE LOW ON SATURDAY. BY SATURDAY NIGHT...THIS MAY BECOME STRONG
ENOUGH TO RESULT IN A PERIOD OF ADVISORY-LEVEL CONDITIONS ALONG THE
SOUTH SHORES OF THE LAKES.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY UNTIL 4 AM EST SATURDAY FOR NYZ006>008.
WINTER WEATHER ADVISORY UNTIL 1 AM EST SATURDAY FOR NYZ019>021.
MARINE...NONE.
&&
SYNOPSIS...JJR/TMA
NEAR TERM...JJR/TMA
SHORT TERM...CHURCH
LONG TERM...CHURCH
AVIATION...JJR/TMA
MARINE...JJR/TMAHazardous weather outlook, Dec 5, 9:30 PM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 930 PM EST FRI DEC 5 2014 NYZ006>008-070200- OSWEGO-JEFFERSON-LEWIS- 930 PM EST FRI DEC 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>005-010>014-019-085-070200- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-NORTHERN ERIE-GENESEE- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE- 930 PM EST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ020-021-070200- CATTARAUGUS-ALLEGANY- 930 PM EST FRI DEC 5 2014 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-070200- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 930 PM EST FRI DEC 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
Nearby
Small Craft Advisories in New York, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.